Alert archive / Oregon / Red Flag Warnings in 2007

Red Flag Warning 2, NWS Portland, OR

July 12, 2007

NWS Portland, OR issued this red flag warning at Jul 12, 2007, 2:29 PM PDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 12, 2007, 2:29 PM PDT (21:29 UTC)
Expired
Jul 13, 2007, 8:08 AM PDT
In force
18 hr
Issued by
NWS Portland, OR

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS86 KPQR 122129
RFWPQR

RED FLAG WARNING
NATIONAL WEATHER SERVICE PORTLAND OR
229 PM PDT THU JUL 12 2007

...THUNDERSTORMS ACROSS MUCH OF NORTHWEST OREGON AND SOUTHWEST
WASHINGTON LATE THIS AFTERNOON THROUGH FRIDAY EVENING...

ORZ605>608-WAZ660-130530-
/O.NEW.KPQR.FW.W.0002.070712T2129Z-070713T1900Z/
/O.EXT.KPQR.FW.A.0002.070713T1900Z-070714T0600Z/
ZONE 605-ZONE 606-ZONE 607-ZONE 608-ZONE 660-
229 PM PDT THU JUL 12 2007

...RED FLAG WARNING IN EFFECT UNTIL 12 PM PDT FRIDAY FOR 
THUNDERSTORMS WITH LITTLE OR NO RAINFALL AND CRITICALLY DRY FUELS...
...FIRE WEATHER WATCH NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR THUNDERSTORMS WITH LITTLE OR NO  
RAINFALL AND CRITICALLY DRY FUELS
...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 12 PM PDT FRIDAY. A FIRE
WEATHER WATCH IS NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE CASCADES
BEGINNING LATE THIS AFTERNOON. STORMS WILL FIRST FORM OVER THE
CENTRAL OREGON CASCADES AND FOOTHILLS LATE THIS AFTERNOON...THEN 
SPREAD NORTH DURING THE NIGHT. INITIAL STORMS WILL LIKELY BE
DRY...BUT THE AIR MASS WILL GRADUALLY MOISTEN OVERNIGHT AND
FRIDAY. THUNDERSTORMS WILL OCCUR FRIDAY...BUT MAINLY BE CONFINED
TO THE HIGHER CASCADE ZONES. THE COMBINATION OF LIGHTNING AND
CRITICALLY DRY FUELS WILL LIKELY RESULT IN NUMEROUS STARTS.

FIRE CREWS NEED TO BE COGNIZANT OF THE WEATHER TONIGHT AND FRIDAY
EVEN IF THUNDERSTORMS ARE NOT OCCURRING IN THEIR AREA. STRONG
WIND AND LIGHTNING CAN IMPACT FIRES MANY MILES AWAY FROM A STORM.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

ORZ602-603-130530-
/O.UPG.KPQR.FW.A.0002.000000T0000Z-070713T1900Z/
/O.NEW.KPQR.FW.W.0002.070712T2129Z-070713T1900Z/
ZONE 602-ZONE 603-
229 PM PDT THU JUL 12 2007

...RED FLAG WARNING IN EFFECT UNTIL 12 PM PDT FRIDAY FOR 
THUNDERSTORMS WITH LITTLE OR NO RAINFALL AND CRITICALLY DRY FUELS...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 12 PM PDT FRIDAY. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT. 

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE OREGON
COAST RANGE AND EAST WILLAPA HILLS LATE THIS AFTERNOON OR EVENING. 
THESE STORMS WILL SPREAD NORTH DURING THE NIGHT. INITIAL STORMS
WILL LIKELY BE DRY...BUT THE AIR MASS WILL GRADUALLY MOISTEN
OVERNIGHT. THE COMBINATION OF LIGHTNING AND CRITICALLY DRY FUELS
WILL LIKELY RESULT IN NUMEROUS STARTS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
2 follow-up statements
000 
WWUS86 KPQR 122235 AAA
RFWPQR

RED FLAG WARNING...UPDATED
NATIONAL WEATHER SERVICE PORTLAND OR
335 PM PDT THU JUL 12 2007

...THUNDERSTORMS ACROSS MUCH OF NORTHWEST OREGON AND SOUTHWEST
WASHINGTON LATE THIS AFTERNOON THROUGH FRIDAY EVENING...

ORZ605>608-WAZ660-131900-
/O.CON.KPQR.FW.W.0002.000000T0000Z-070713T1900Z/
/O.CON.KPQR.FW.A.0002.070713T1900Z-070714T0600Z/
ZONE 605-ZONE 606-ZONE 607-ZONE 608-ZONE 660-
335 PM PDT THU JUL 12 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 12 PM PDT FRIDAY FOR 
THUNDERSTORMS WITH LITTLE OR NO RAINFALL AND CRITICALLY DRY FUELS...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING FOR THUNDERSTORMS WITH LITTLE OR NO RAINFALL 
AND CRITICALLY DRY FUELS...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 12 PM PDT FRIDAY. A
FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING. 

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE CASCADES
BEGINNING LATE THIS AFTERNOON. STORMS WILL FIRST FORM OVER THE
CENTRAL OREGON CASCADES AND FOOTHILLS LATE THIS AFTERNOON...THEN
SPREAD NORTH DURING THE NIGHT. INITIAL STORMS WILL LIKELY BE
DRY...BUT THE AIR MASS WILL GRADUALLY MOISTEN OVERNIGHT AND
FRIDAY. THUNDERSTORMS WILL OCCUR FRIDAY...BUT MAINLY BE CONFINED
TO THE HIGHER CASCADE ZONES. THE COMBINATION OF LIGHTNING AND
CRITICALLY DRY FUELS WILL LIKELY RESULT IN NUMEROUS STARTS.

FIRE CREWS NEED TO BE COGNIZANT OF THE WEATHER TONIGHT AND FRIDAY
EVEN IF THUNDERSTORMS ARE NOT OCCURRING IN THEIR AREA. STRONG
WIND AND LIGHTNING CAN IMPACT FIRES MANY MILES AWAY FROM A STORM.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

ORZ602-603-131900-
/O.CON.KPQR.FW.W.0002.000000T0000Z-070713T1900Z/
ZONE 602-ZONE 603-
335 PM PDT THU JUL 12 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 12 PM PDT FRIDAY FOR 
THUNDERSTORMS WITH LITTLE OR NO RAINFALL AND CRITICALLY DRY FUELS...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 12 PM PDT FRIDAY. 

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE OREGON
COAST RANGE AND EAST WILLAPA HILLS LATE THIS AFTERNOON OR
EVENING. THESE STORMS WILL SPREAD NORTH DURING THE NIGHT. INITIAL
STORMS WILL LIKELY BE DRY...BUT THE AIR MASS WILL GRADUALLY
MOISTEN OVERNIGHT. THE COMBINATION OF LIGHTNING AND CRITICALLY
DRY FUELS WILL LIKELY RESULT IN NUMEROUS STARTS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS86 KPQR 131508
RFWPQR

RED FLAG WARNING
NATIONAL WEATHER SERVICE PORTLAND OR
808 AM PDT FRI JUL 13 2007


ORZ605>608-WAZ660-131615-
/O.CAN.KPQR.FW.W.0002.000000T0000Z-070713T1900Z/
/O.CAN.KPQR.FW.A.0002.070713T1900Z-070714T0600Z/
ZONE 605-ZONE 606-ZONE 607-ZONE 608-ZONE 660-
808 AM PDT FRI JUL 13 2007

...RED FLAG WARNING IS CANCELLED FOR THE NORTH AND CENTRAL OREGON 
CASCADES AND FOOTHILLS AND THE CASCADES IN SOUTHWEST WASHINGTON 
FOR THIS MORNING...
...FIRE WEATHER WATCH IS CANCELLED FOR THE NORTH AND CENTRAL OREGON 
CASCADES AND FOOTHILLS AND THE CASCADES IN SOUTHWEST WASHINGTON FOR
THIS AFTERNOON AND THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELED THE RED
FLAG WARNING AND FIRE WEATHER WATCH. 

A FEW SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO MOVE
NORTH ACROSS THE AREA THROUGH THIS EVENING. HOWEVER...THE
POTENTIAL FOR LARGE FIRE STARTS WILL BE LOW DUE TO ADEQUATE RAINFALL
ACCOMPANYING ANY STORMS AND HIGHER FUEL MOISTURE.

$$

ORZ602-603-131615-
/O.CAN.KPQR.FW.W.0002.000000T0000Z-070713T1900Z/
ZONE 602-ZONE 603-
808 AM PDT FRI JUL 13 2007

...RED FLAG WARNING IS CANCELLED FOR THE NORTH AND CENTRAL OREGON 
COAST RANGE AND THE EAST PORTION OF THE WILLAPPA HILLS FOR THIS MORNING...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELED THE RED
FLAG WARNING. 

THE THUNDERSTORM POTENTIAL WILL REMAIN EAST OF THE COAST RANGE TODAY. AS A
RESULT...THE DANGER OF LARGE FIRE STARTS RESULTING FROM LIGHTNING HAS
ENDED.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before this red flag warning went out at Jul 12, 9:00 AM PDT, 5 hours 29 minutes earlier.

Area forecast discussion, Jul 12, 9:00 AM PDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
900 AM PDT THU JUL 12 2007

.SYNOPSIS...A STRONG RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE
INTERIOR WESTERN STATES THROUGH THE WEEKEND. AN UPPER LEVEL TROUGH OF
LOW PRESSURE OVER THE E PAC WILL SLOWLY APPROACH THE WEST COAST OVER
THE NEXT FEW DAYS. A COUPLE OF UPPER LEVEL DISTURBANCES WILL LIFT N
AHEAD OF THE LOW...BRINGING UNSTABLE AIR UP FROM THE S. ONSHORE LOW
LEVEL FLOW WILL PUSH A MARINE AIR MASS INLAND TODAY...AND LINGER
THROUGH THE WEEKEND.
&&

.SHORT TERM...PERSISTENT BAND OF SHOWERS ASSOCIATED WITH A MID LEVEL
DEFORMATION ZONE NOW MAINLY OVER SOUTHWESTERN WASHINGTON WILL
CONTINUE TO LIFT N OF THE FORECAST AREA THIS MORNING. ANOTHER
SHORTWAVE SEEN IN WATER VAPOR IMAGERY LIFTING UP INTO SOUTHERN OREGON
IS EXPECTED TO LIFT N THROUGH THE FORECAST AREA THIS EVENING. WITH
ANOTHER INFLUX OF LIFT AND MID LEVEL MOISTURE...SHOULD SEE MORE
CONVECTION ASSOCIATED WITH THIS SHORTWAVE LATER TODAY...BRINGING
SCATTERED SHOWERS AND THUNDERSTORMS OVER THE CASCADES. THERE APPEARS
TO BE ENOUGH OF AN EASTWARD COMPONENT WITHIN THE MID LEVEL FLOW TO
EXPECT ISOLATED THUNDERSTORMS W TO THE COAST RANGE TONIGHT...
INCLUDING THE WILLAMETTE VALLEY.

LOW LEVEL FLOW IS ONSHORE THIS MORNING AS A SURFACE RIDGE OF HIGH
PRESSURE HAS BUILT UP THE COAST...DISPLACING THE THERMAL TROUGH INTO
EASTERN OREGON. AS THE SURFACE HIGH PRESSURE NUDGES INLAND GRADIENTS
HAVE WEAKENED AND FLOW HAS BECOME VERY LIGHT...WHICH HAS SLOWED THE
INWARD SPREAD OF MARINE CLOUDS. NORTH OF THE HIGH PRESSURE CENTER
LIGHT FLOW HAS BEEN SOMEWHAT OFFSHORE...KEEPING THE STRATUS DECK
OFFSHORE EAST OF THE CENTRAL COAST. AS THE SURFACE HIGH PRESSURE
CONTINUES TO BUILD UP THE COAST THIS AFTERNOON...ONSHORE FLOW AND
A MARINE PUSH SHOULD RESULT IN COOLER TEMPS TODAY FOR AREAS THAT
MISSED OUT ON COOLER WEATHER WED.

MID AND UPPER LEVEL FLOW SLOWLY VEERS TO THE S BY FRI AS THE UPPER
TROUGH OFFSHORE APPROACHES...TENDING TO FAVOR KEEPING WHATEVER
CONVECTION MAY DEVELOP LIMITED TO THE CASCADES DURING THE DAY FRI.
&&

.LONG TERM..NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...
ONSHORE FLOW SHOULD BE THE DOMINANT PATTERN IN THE EXTENDED...
BRINGING COOLER THAN AVERAGE TEMPERATURES WITH PLENTY OF CLOUD COVER.
AN UPPER LOW OFFSHORE ON SATURDAY MAY COME CLOSE ENOUGH TO SWING A
WEAK FRONT WITH LIMITED MOISTURE ON TO THE COAST SATURDAY NIGHT AND
IN TO SUNDAY. THE LATEST GFS AND ECMWF MODEL RUNS HAVE THE UPPER LOW
SLOWLY APPROACHING THE COAST THROUGH WEDNESDAY. A COUPLE WEAK SYSTEMS
MAY BRUSH BY THE FORECAST AREA DUE TO THIS FEATURE...BUT FOR NOW
GIVEN THE LACK OF CONSENSUS ON WHEN AND HOW STRONG EACH OF THESE MAY
BE...HAVE LEFT ANY MENTION OF PRECIPITATION LIMITED TO THE COAST.
WILL WATCH THE MODELS AND DECIDE LATER WHETHER OR NOT IT WOULD BE
VIABLE TO ADD MORE PRECIPITATION.
&&

.AVIATION...DEFORMATION BAND MOVING NORTH OF FORECAST AREA WITH VFR
CONDITIONS INLAND. ON THE COAST...MARINE STRATUS BRINGING MVFR CIGS
TO THE NORTH COAST WHILE SURFACE RIDGE JUST INLAND OVER THE CENTRAL
COAST IS KEEPING STRATUS AWAY. SHOULD SEE COASTAL STRATUS BREAKING
UP BY EARLY AFTERNOON ONCE THE ATMOSPHERE DESTABILIZES A LITTLE.
ONSHORE FLOW OVERNIGHT WAS ENOUGH TO PUSH MARINE STRATUS INLAND OVER
THE SOUTHERN SECTIONS...WITH A 1000 FOOT LAYER JUST TO THE SOUTH OF
KEUG. CONVECTION SHOULD BEGIN IN LANE COUNTY UP IN THE CASCADES BY
LATE AFTERNOON...SPREADING NORTH AND EVENTUALLY OUT OVER THE VALLEY
BY THIS EVENING.
&&

.MARINE...SURFACE RIDGE REMAINS JUST ALONG THE COAST WITH LOWER PRES
WELL OFFSHORE. A WEAK TROUGH ROTATING AROUND THE LOW JUST BRUSHING
THE NORTHERN WATER AS SEEN ON 15Z ANALYSIS. APPEARS TO BE A WEAKER
SYSTEM THAN FEATURES THAT WERE NOT VERY WELL MODELED LAST TWO DAYS.
SO WILL KEEP BELOW ADVISORY LEVEL AND UPDATE SHOULD CONDITIONS
WARRANT.
&&

.PQR WATCHES/WARNINGS/ADVISORIES...
WA/OR...FIRE WEATHER WATCH CONTINUES FOR THE CASCADES...CASCADE
         FOOTHILLS...AND COAST RANGE THIS AFTERNOON THROUGH FRI
         EVENING.
&&

.PRELIMINARY POINT POPS (PROBABILITY OF MEASURABLE PRECIPITATION)
AST --102  PDX 02110  SLE -2110   EUG -2110

MORE WEATHER INFORMATION ONLINE AT...
http://weather.gov/portland

THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.
Hazardous weather outlook, Jul 12, 5:53 AM PDT, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
553 AM PDT THU JUL 12 2007

ORZ003>013-WAZ019-020-022-023-039-040-131300-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA-
GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY-
SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE-
NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES-
CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY-
SOUTH WASHINGTON CASCADES-WILLAPA HILLS-I-
5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA-
SOUTH WASHINGTON CASCADE FOOTHILLS-
553 AM PDT THU JUL 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS AND CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
TODAY AND TONIGHT. REFER TO THE LATEST FIRE WEATHER WATCH
(PDXRFWPQR) FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THUNDERSTORMS AND CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
FRIDAY. REFER TO THE LATEST FIRE WEATHER WATCH (PDXRFWPQR) FOR
DETAILS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS OF HAIL AND HIGH WINDS ARE ENCOURAGED.

ORZ001-002-WAZ021-131300-
NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST-
553 AM PDT THU JUL 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in Oregon, 2007Red Flag Warnings in Washington, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.